MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER
Model Number 0094160
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the eyelets on the catheter were too sharp.The complainant reported that the portion of the eyelets closest to the tip was noted to be the sharpest.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the sample met specifications.Ten samples were received open and without the original packaging.Visual observation noted no defects, burrs, or sharp lumps and the eye location was also evaluated.Visual standards for eye scoring, burning, and flashing were used to evaluate the quality of the eye and all samples were unconfirmed for the reported event.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿davol®all-purpose urethral catheter caution: this product contains natural rubber latex which may cause allergic reactions.With funnel end 16¿ (40.6cm) length, two eyes, x-ray opaque rubber warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.U.S.Product.Packaged in mexico caution: federal (usa) law restricts this device to sale by or on the order of a physician.Single use contains or presence of natural rubber latex.Lot number catalog number do not resterilize.Caution, consult accompanying documents.Do not use if package is damaged units keep away from sunlight warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Consult instructions for use.Sterilized using ethylene oxide bard and davol are trademarks and/or registered trademarks of c.R.Bard, inc.".
 
Event or Problem Description

Brand Name
BARD® ALL PURPOSE URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8200881
Report Number1018233-2018-06220
Device Sequence Number11170527
Product Code KOD
UDI-Device Identifier00801741034039
UDI-Public(01)00801741034039
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0094160
Device Catalogue Number0094160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1